Alert archive / Florida / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 17, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 23, 1999, 6:24 AM CST for Jackson County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1999, 6:24 AM CST (12:24 UTC)
- Expired
- Jan 23, 1999, 7:25 AM CST
- In force
- 61 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Jackson County, FL
The radar
The Eglin Afb radar (KEVX), 72 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 23, 1:00 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 210 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 3:16 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 23, 3:16 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 AM EST SAT JAN 23 1999 ALL INDICATIONS ARE THAT ONCE AGAIN WE HAVE TO PUSH BACK ONSET OF ACTIVE WX. HAVE ALREADY UPDATED ZFP TO DOWNPLAY ACTIVITY POPS AND WINDS DURING PREDAWN HOURS. LATEST RDR/SATELLITE PIX SHOWING STG AND STRENGTHENING SQUALL LINE FROM GULF WATERS N THRU PENSACOLA INTO CNTRL ALA ATTM. MOBILE ALREADY ISSUED SMW/SVR FOR THEIR AREA. THEREFORE FAVOR SLOWER ETA WHICH DELAYS ONSET AND ENDING OF SEVERE WX AND/OR HEAVY RAIN ACROSS CWA. TORNADO WATCH BOX UPDATED TO COVER FLA PANHANDLE THRU SE ALA. OTHERWISE CONDITIONS STILL EXISTS FOR SEVERE WX BUT OVERALL MAYBE NOT AS WIDESPREAD DOOM AND GLOOM AS PREV THOUGHT. MOISTURE-RICH SLY WINDS CONTINUE TO LIFT NWD AND SHFT EWD AHEAD OF UPR TROF THAT IS SLOWLY LIFTING OUT. THUS MOST ACTIVE WX INCLUDING INFLU OF STG LLVL JET SHOULD MOVE A LITTLE FURTHER N LATER TODAY REDUCING THE CHCS OF SEVERE WX AND ESPECIALLY TORNADOS ACROSS SOME OF CWA...ESPECIALLY THE BIG BEND. NOT SURPRISINGLY WINDS BECOME MORE UNIDIRECTIONAL IN ALL BUT THE LOWEST LEVELS AND UPSTREAM LAPSE RATES NOT AS IMPRESSIVE AS PREV THOUGHT. STILL LOOKING SHORTER TERM...VORT SEEN ON SATELITE MOVG ACROSS GULF COAST AND MAY CROSS FLA SXNS CWA MAY COMPENSATE FOR WEAKER LLVL JET. ALSO...LATEST SATELLITE PIX SHOW THAT SRN END SQUALL LINE HAS STRENGTHENED LAST HOUR SO POTENTIAL FOR SEVERE WX...I.E. DAMAGING WINDS/TORNADOS RMNS HI ESPECIALLY ALG COAST WHERE GULF INFLW IS GREATEST AND UPR TROF DIVERGENCE IMPRESSIVE. WITH VORT SWINGING EWD THRU BASE OF UPR TROF...SFC WAVE MAINTAINED ACRS CFDNT MOVG ACRS SE USA AND CROSS CWA LATER TODAY-THIS EVENING. MAIN AREA OF WX SHOULD BE MID MORNING AND INTO THIS AFTN ACROSS BIG BEND AND SCNTRL GA AND EARLY TO MID MORNING FOR PANHANDLE/SE ALA. WINDS SHUD INCREASE RAPIDLY AHEAD OF SQUALL LINE NEXT FEW HOURS PANHANDLE AND SE ALA AND DIMINISH AFTER PASSAGE...WITH SAME SCENARIO BEGINNING AROUND SUNRISE ELSEWHERE. SLOWER MOVING SYS SO FWC TMPS PROBABLY A FEW DEGREES TO LOW...ESPECIALLY ACROSS E HLF BIG BEND. REGARDING COASTAL FLOOD WATCH...AND GIVEN SLOWER MOVING STORM...WE CONSULTED WITH TAMPA AND MIAMI...WILL KEEP WATCH THRU 5 AM PACKAGE AND RECOMMEND CONSIDER A WARNING AFTER SUNRISE. WE RECOMMEND A SEVERE TS WATCH BOX (OR TORNADO IF ANY REPORTED IN THE SHORT TERM) FOR AT LEAST WRN HLF BIG BEND AT NEXT ISSUANCE. SUGGEST LAKE WIND ADVISORY/WIND ADVISORY BE ISSUED BY WSFO'S PER INFO ABOVE. REGARDING FLASH FLOODING...PER TLH HYDROLOGISTS ANALYSIS...ONLY AREA OF STG CONCERN FOR WIDESPREAD FLOODING IS SE ALA WHERE 3-3.5 INCHES PER 3 HRS COULD INDUCE FLOODING IN ESPECIALLY DALE AND HENRY COUNTIES BLOCK
In the hours before
Special weather statement, Jan 23, 4:15 AM CST, 2 hours 9 minutes before
ALZ065>069-FLZ007>015-017>019-026>029-034-039-GAZ121>131-142>148-
155>161-GMZ750-755-231600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EST SAT JAN 23 1999
...COASTAL FLOOD WATCH FROM SUWANNEE RIVER TO APALACHICOLA...
...SMALL CRAFT ADVISORY FROM DESTIN TO SUWANNEE RIVER...
...LAKE WIND ADVISORY FOR FLORIDA BIG BEND...
...WIND ADVISORY FOR SOUTHEAST ALABAMA AND FLORIDA PANHANDLE...
...TORNADO WATCH FOR SE ALABAMA AND FLORIDA PANHANDLE UNTIL 7AM CST..
...SEVERE WEATHER THREAT FOR TODAY...
A SQUALL LINE OF STRONG THUNDERSTORMS CONTINUED TO MOVE EAST AROUND 30 MPH
AND ACROSS THE WESTERN FLORIDA PANHANDLE AND SOUTHEAST ALABAMA DURING THE
PREDAWN HOURS. THIS LINE OF STORMS WILL CONTINUE TO MOVE QUICKLY EASTWARD
AND INTO THE BIG BEND AND SOUTHWEST/CENTRAL GEORGIA DURING THE MORNING AND
POSSIBLY INTO THE EARLY AFTERNOON. SOME OF THESE STORMS WILL PRODUCE BRIEF
TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING.
>
THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND JUST AHEAD OF THE
SQUALL LINE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND
POSSIBLY ISOLATED TORNADOES. SINCE THE LINE OF STORMS WILL BE MOVING
QUICKLY...WIDESPREAD FLOODING IS NOT EXPECTED. LOCALIZED FLOODING IS
POSSIBLE WITH SOUTHEAST ALABAMA THE BEST BET. MOST PLACES WILL
RECEIVE BETWEEN ONE AND TWO INCHES OF RAIN TODAY.
BOATERS ALONG THE GULF COAST SHOULD REMAIN IN PORT AND RESIDENTS
ESPECIALLY ALONG AND NEAR THE COAST SHOULD REMAIN IN DOORS UNTIL THESE
THESE STORMS EXIT YOUR AREA.
GUSTY SOUTH WINDS OF 20 TO 30 KNOTS WILL CONTINUE ALONG THE FLORIDA
GULF COAST THIS MORNING. SO FAR...NO COASTAL FLOODING HAS BEEN REPORTED
AND ONLY MINOR LOWLAND FLOODING IS EXPECTED THIS MORNING AS TIDES REACH
1 TO 2 FEET ABOVE NORMAL. MORE WIDESPREAD FLOODING IS POSSIBLE
THE AFTERNOON AND EVENING ESPECIALLY IN TAYLOR AND DIXIE COUNTIES.
SPOTTERS SHOULD BE READY FOR THIS MORNING AND POSSIBLY FOR THIS
AFTERNOON...ESPECIALLY ACROSS THE BIG BEND.
FOR MORE INFORMATION...PLEASE VISIT OUR WEB SITE AT WWW.NWS.FSU.EDU.
BLOCKThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:36 AM CST | Severe Thunderstorm Warning | TAE | Walton | 44 min |
| Jan 23, 5:01 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 49 min |
| Jan 23, 5:25 AM CST | Severe Thunderstorm Warning | TAE | Bay, Washington | 60 min |
| Jan 23, 4:50 AM CST | Severe Thunderstorm Warning | TAE | Dale | 35 min |
| Jan 23, 5:01 AM CST | Severe Thunderstorm Warning | TAE | Henry, Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.